Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 78, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 22, 2000, 5:02 PM EDT for Echols County, Georgia. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 22, 2000, 5:02 PM EDT (21:02 UTC)
- Expired
- May 22, 2000, 5:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Echols County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 5:30 PM EDT | Thunderstorm Wind | Statenville, GA | Large trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 510 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
765 WUUS52 KJAX 222102 SVRJAX GAC101-222145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 502 PM EDT MON MAY 22 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ECHOLS COUNTY IN SOUTHEAST GEORGIA * UNTIL 545 PM EDT * AT 502 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 9 MILES WEST OF STATENVILLE... MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STATENVILLE BY 515 PM EDT... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ WELSH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:20 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, May 22, 2:20 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 220 PM EDT MON MAY 22 2000 CURRENTLY...AT 1 PM EDT LIFTING ACROSS THE TENNESSEE VALLEY TOWARDS THE MID ATLANTIC REGION. RADAR AND SURFACE RADAR AND SURFACE ANALYSIS SHOWED THAT A COLD FRONT EXTENDED ACROSS THE FLORIDA PANHANDLE..NORTHEAST TO THE SOUTHERN VIRGINIA COAST. THE MODELS ARE IN FAIR AGREEMENT BUT LIKE THE ETA TIMING WITH THE FRONT ACROSS THE EXTREME SOUTHERN PORTION OF OUR FA BY 8 PM. ANOTHER SHORT WAVE WAS DIVING TOWARDS THE SOUTHERN MISSISSIPPI VALLEY AND THE MODELS INDICATE THAT THIS SHORT WAVE WILL TAKE A SIMILAR TRACK AS THE ONE AND MOVE NORTH OF THE AREA ACROSS THE TENNESSEE VALLEY AND MID ATLANTIC STATES TUESDAY AND TUESDAY NIGHT. WILL GO WITH A REMAINDER OF THE DAY PERIOD FOR THIS PACKAGE AND MENTION SCATTERED SHOWERS AND THUNDERSTORMS...BUT WILL NOT MENTION SHOWERS AND THUNDERSTORMS FOR THE TONIGHT PERIOD. MODEL SOUNDINGS SHOW A MARGINAL UNSTABLE ATMOS AND FAIR MOISTURE(BETWEEN 1.25 AND 1.5 INCHES PRECIP. H20) SO WILL GO WITH SLIGHT CHANCE POPS FOR TUESDAY AND WEDNESDAY. FWC TEMPERATURES LOOKS GOOD SO WILL BASICALLY GO WITH THEM. PRELIM AMG 67/90/68/93 0212 SSI 69/89/70/90 0212 JAX 68/91/70/93 0212 GNV 66/90/68/91 1212 33 .JAX... .GA...NONE. .FL...NONE. SCOTT
In the hours before
Special weather statement, May 22, 12:00 PM EDT, 5 hours 2 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-222200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT MON MAY 22 2000 SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON. AN ISOLATED NUMBER OF THESE THUNDERSTORMS MAY BECOME SEVERE. HOWEVER...MOST ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED ACROSS THE AREA TODAY AND SPOTTER ACTIVATION IS NOT CURRENTLY REQUESTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. DANIEL
Special weather statement, May 22, 12:00 PM EDT, 5 hours 2 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-222200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT MON MAY 22 2000 SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON. AN ISOLATED NUMBER OF THESE THUNDERSTORMS MAY BECOME STRONG. HOWEVER...MOST ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED ACROSS THE AREA TODAY AND SPOTTER ACTIVATION IS NOT CURRENTLY REQUESTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. DANIEL
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.